Texas, 2005Flash Flooding and Hail in Texas, July 15, 2005
July 15, 2005 · NWS FWD · 15 events in 9 counties and zones
9 thunderstorm wind, 2 hail, 2 flash flood, 1 heavy rain, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $88,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 15, 3:05 PM CST, 10 minutes earlier.
Area forecast discussion, Jul 15, 3:05 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
405 PM CDT FRI JUL 15 2005
.UPDATE...
QUICK CORRECTION TO PRODUCTS COMING OUT...UH OH IN THE COMPUTER
CAUSED MISSING SIX HOUR POP PERIOD. 84
&&
.SHORT TERM...
MAIN CHALLENGE NEXT 36 HRS WILL BE RAIN CHANCES ASSOCIATED WITH
NAGGING DISTURBANCE OVERHEAD...WHICH IS CAUGHT BETWEEN TWO UPPER
HIGH CENTERS (4-CORNERS AND BERMUDA RIDGE). PER GPS-MET GROUND SITES
AND AREA 12Z SOUNDINGS...AXIS OF 1.70-2.00 PWATS CENTERED ALONG/SE
OF THIS DISTURBANCE AND RIGHT OVER N TX...WITH A MID LVL DRYSLOT
OVER AREAS SE ZONES FROM TERRELL...TO CORSICANA...TO TEMPLE.
EXPECT LOCALIZED VERY HEAVY RAIN WITH JUST ABOUT ANY STORM THAT CAN
DEVELOP A SUSTAINED UPDRAFT OVERNIGHT. AFOREMENTIONED DRYSLOT OVER
SE ZONES COULD RESULT IN WET... DAMAGING MICROBURSTS THIS EVENING.
ALONG THE RED RIVER...SOME DEFORMATION LIFT OCCURRING ON NW SIDE OF
THIS DISTURBANCE...WITH SFC-BASED CAPES AT/ABOVE 2000 J/KG. ISOLATED
SEVERE STORMS WITH LOW-END SEVERE HAIL AND A DOWNBURST CANT BE
RULED OUT THESE AREAS AS WELL. WE HAVE PLACED HIGHEST POPS ALONG/SE
OF THE DISTURBANCE AS IT DRIFTS SWD OVERNIGHT. THIS SYSTEM IS
SHOWING SOME HYBRID-WARM CORE CHARACTERISTICS (SIMILAR TO AN INLAND
TROPICAL DEPRESSION...WHERE NOCTURNAL CONVECTION CENTERS TOWARD
CENTER OF SYSTEM).
OTHERWISE...BERMUDA HIGH WILL EXPAND NWWD TOWARD N TX BY SUNDAY WITH
CURRENT DISTURBANCE RETROGRADING SLIGHTLY WWD AND WEAKENING. HELD
ONTO TO SLIGHT CHANCES SUN/MON...ESPECIALLY SE ZONES. AS FOR
TEMPS...STAYED CLOSE TO CONSENSUS MOS VALUES.
&&
.LONG TERM...
NEXT WEEK LOOKS UNCERTAIN AT THIS TIME...PARTICULARLY WITH
CLOUDS/TEMPS/RAIN CHANCES. ITS ANYONES GUESS WHAT PATH HURRICANE
EMILY TAKES. RIGHT NOW...TPC HAS HER GOING RIGHT INTO THE MOUTH OF
THE RIO GRANDE OR LOWER TX COAST NEAR BROWNSVILLE. OUTSIDE OF SOME
MINOR TWEAKS...HELD TO CLOSE TO CURRENT FCST WITH LOW POPS MID WEEK
FAR SRN ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 75 93 76 96 / 50 30 20 20
WACO, TX 74 91 75 95 / 60 50 20 30
PARIS, TX 73 90 74 92 / 40 40 20 20
DENTON, TX 74 93 75 96 / 30 20 20 20
MCKINNEY, TX 74 92 75 95 / 40 30 20 20
DALLAS, TX 76 92 77 95 / 50 30 20 20
TERRELL, TX 74 90 75 94 / 50 50 30 20
CORSICANA, TX 74 90 75 94 / 60 50 30 30
TEMPLE, TX 73 91 74 95 / 60 50 20 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
/05
Hazardous weather outlook, Jul 15, 2:00 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT FRI JUL 15 2005
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
300 PM CDT FRI JUL 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT. THE MAIN HAZARD WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL. THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF LOW LYING AND FLOOD PRONE AREAS. IN ADDITION...A COUPLE
STORMS THROUGH 9 PM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
HAIL UP TO THE SIZE OF DIMES.
.DAYS TWO THROUGH SEVEN...
THE CHANCE OF THUNDERSTORMS CONTINUES ACROSS ALL OF NORTH TEXAS
SATURDAY AND SUNDAY. THE MOST INTENSE THUNDERSTORMS COULD PRODUCE
STRONG DOWNBURST WINDS AND HEAVY RAINFALL...ESPECIALLY IN THE
SOUTHEASTERN PORTIONS OF NORTH TEXAS. THUNDERSTORM CHANCES WILL END
FROM NORTHWEST TO SOUTHEAST MONDAY. THE THREAT OF THUNDERSTORMS
WILL RETURN WEDNESDAY AND THURSDAY FOR LOCATIONS SOUTH OF AN ATHENS
TO COMANCHE LINE.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...MAINLY FOR
THE THREATS HEAVY RAINFALL AND ISOLATED DOWNBURSTS.
92
In the hours before
Special weather statement, Jul 15, 2:09 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT FRI JUL 15 2005
TXZ091-092-152045-
COOKE-MONTAGUE-
309 PM CDT FRI JUL 15 2005
...SIGNIFICANT WEATHER UPDATE...
AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LEON...OR 12 MILES EAST OF
NOCONA...MOVING SOUTH AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ERA...FORESTBURG...MUENSTER
AND ST. JO.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM...ALONG WITH FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL.
65/DD
Special weather statement, Jul 15, 2:16 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT FRI JUL 15 2005
TXZ102-118-152045-
TARRANT-WISE-
316 PM CDT FRI JUL 15 2005
...SIGNIFICANT WEATHER UPDATE...
AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER AURORA...OR 5 MILES NORTHEAST OF BRIAR...
MOVING SOUTHWEST AT 5 MPH. ANOTHER STORM WAS RAPIDLY DEVELOPING
NEAR DFW AIRPORT.
CITIES IN THE PATH OF THIS STORM INCLUDE AZLE...BEDFORD...EULESS...
GRAPEVINE...HURST...SAGINAW...SOUTHLAKE AND WATAUGA.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM...ALONG WITH FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL.
65/DD
Special weather statement, Jul 15, 2:22 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT FRI JUL 15 2005
TXZ094-105-152045-
FANNIN-HUNT-
322 PM CDT FRI JUL 15 2005
...SIGNIFICANT WEATHER UPDATE...
AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF DODD CITY...OR 8 MILES NORTHEAST
OF BONHAM...MOVING SOUTHWEST AT 5 MPH. ANOTHER STRONG STORM WAS
LOCATED 5 MILES EAST OF GREENVILLE...AND MOVING SOUTHWEST AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...CADDO
MILLS...CELESTE...DODD CITY...ECTOR...GREENVILLE...HONEY GROVE...
LEONARD...WOLFE CITY AND BONHAM STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL.
65/DD
Special weather statement, Jul 15, 3:13 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT FRI JUL 15 2005
TXZ104-152145-
COLLIN-
413 PM CDT FRI JUL 15 2005
...SIGNIFICANT WEATHER UPDATE...
AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LEONARD...OR 19 MILES
NORTHEAST OF MCKINNEY...MOVING SOUTH AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FARMERSVILLE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM...ALONG WITH FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.
65/DD
Event by event
9 thunderstorm wind, 2 hail, 2 flash flood, 1 heavy rain, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Kaufman
- When
- July 15, 3:15 PM CST
- Where
- Kaufman County, 1 mi S of Terrell
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.717, -96.283
Large limbs broke off trees and caused roof damage to 10-12 commercial buildings and several residential homes.
Hail, Hunt
- When
- July 15, 3:18 PM CST
- Where
- Hunt County, 3 mi NW of Lone Oak
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 33.033, -95.967
Penny size hail reported on Highway 69.
Thunderstorm Wind, Hunt
- When
- July 15, 3:18 PM CST
- Where
- Hunt County, 3 mi NW of Lone Oak
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 33.033, -95.967
Large tree limbs and a sign knocked down.
Thunderstorm Wind, Lamar
- When
- July 15, 3:50 PM CST
- Where
- Lamar County, Paris
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.650, -95.533
Trees and power lines knocked down.
Thunderstorm Wind, Collin
- When
- July 15, 3:53 PM CST
- Where
- Collin County, 4 mi S of Princeton
- Measured
- 55 kt (63 mph) measured sustained
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.133, -96.500
Thunderstorm Wind, Lamar
- When
- July 15, 4:00 PM CST
- Where
- Lamar County, Paris
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.650, -95.533
Thunderstorm Wind, Rains
- When
- July 15, 4:00 PM CST
- Where
- Rains County, 4 mi W of Emory
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.867, -95.817
Several trees blown down across the western portion of the county.
Heavy Rain, Lamar
- When
- July 15, 4:00 PM CST
- Where
- Lamar County, Paris
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Roof of antique mall collapsed.
Flash Flood, Lamar
- When
- July 15, 4:20 PM CST to 6:00 PM CST
- Where
- Lamar County, Countywide
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.583, -95.583
Flooding caused people to abandon their vehicles and a building roof to collapse. Flooding was also reported in at least one home.
Hail, Dallas
- When
- July 15, 4:20 PM CST
- Where
- Dallas County, Dallas
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.767, -96.783
Thunderstorm Wind, Dallas
- When
- July 15, 4:30 PM CST
- Where
- Dallas County, 5 mi E of Dallas
- Measured
- 54 kt (62 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.767, -96.700
Three inch tree limbs broken off.
Flash Flood, Dallas
- When
- July 15, 5:15 PM CST to 7:15 PM CST
- Where
- Dallas County, Richardson
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.950, -96.717
Several cars were stranded in two-foot deep water. Three inches of rain fell in 45 minutes.
Thunderstorm Wind, Ellis
- When
- July 15, 6:20 PM CST
- Where
- Ellis County, 1 mi N of Waxahachie
- Measured
- 61 kt (70 mph) estimated sustained
- Property damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.417, -96.850
Thunderstorm Wind, Johnson
- When
- July 15, 6:30 PM CST
- Where
- Johnson County, Keene
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.400, -97.333
Lightning, Coryell
- When
- July 15, 10:30 PM CST
- Where
- Coryell County, Gatesville
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Lightning started a house fire on CR 272 off FM 185. The house was abandoned and burned to the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Mississippi, July 15, 2005$5.0 million · 3 events
- Flash Flood in West Virginia, July 15, 2005$60,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Heavy Rain in Indiana, July 15, 2005$35,000 · 1 event
- Lightning Strike in Ohio, July 15, 2005$30,000 · 1 event
- Lightning Strike in West Virginia, July 15, 2005$25,000 · 1 event
- Lightning Strike in Georgia, July 15, 20052 injured · 1 event
- Hail and Damaging Winds in Colorado, July 15, 20051.75 in hail · 11 events
- Damaging Winds in Montana, July 15, 200577 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 15, 20051 in hail · 4 events
- Hail and Damaging Wind in Arkansas, July 15, 2005$1,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466175, 5466176, 5466177, 5466178, 5466179, 5466180, 5466181, 5466188, 5466182, 5466183, 5466184, 5466185, 5466186, 5466187, 5466189.